Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99


Any time

2019 ( 328 )

2018 ( 420 )

2017 ( 438 )

2016 ( 674 )

Custom range...

Search Results: 1 - 10 of 228157 matches for " John N. Yukich "
All listed articles are free for downloading (OA Articles)
Page 1 /228157
Display every page Item
Observed photodetachment in parallel electric and magnetic fields
John N. Yukich,Tobias Kramer,Christian Bracher
Physics , 2003, DOI: 10.1103/PhysRevA.68.033412
Abstract: We investigate photodetachment from negative ions in a homogeneous 1.0-T magnetic field and a parallel electric field of approximately 10 V/cm. A theoretical model for detachment in combined fields is presented. Calculations show that a field of 10 V/cm or more should considerably diminish the Landau structure in the detachment cross section. The ions are produced and stored in a Penning ion trap and illuminated by a single-mode dye laser. We present preliminary results for detachment from S- showing qualitative agreement with the model. Future directions of the work are also discussed.
Measuring Coverage in MNCH: Accuracy of Measuring Diagnosis and Treatment of Childhood Malaria from Household Surveys in Zambia
Thomas P. Eisele ,Kafula Silumbe,Josh Yukich,Busiku Hamainza,Joseph Keating,Adam Bennett,John M. Miller
PLOS Medicine , 2013, DOI: 10.1371/journal.pmed.1001417
Abstract: Background To assess progress in the scale-up of rapid diagnostic tests and artemisinin-based combination therapies (ACTs) across Africa, malaria control programs have increasingly relied on standardized national household surveys to determine the proportion of children with a fever in the past 2 wk who received an effective antimalarial within 1–2 d of the onset of fever. Here, the validity of caregiver recall for measuring the primary coverage indicators for malaria diagnosis and treatment of children <5 y old is assessed. Methods and Findings A cross-sectional study was conducted in five public clinics in Kaoma District, Western Provence, Zambia, to estimate the sensitivity, specificity, and accuracy of caregivers' recall of malaria testing, diagnosis, and treatment, compared to a gold standard of direct observation at the health clinics. Compared to the gold standard of clinic observation, for recall for children with fever in the past 2 wk, the sensitivity for recalling that a finger/heel stick was done was 61.9%, with a specificity of 90.0%. The sensitivity and specificity of caregivers' recalling a positive malaria test result were 62.4% and 90.7%, respectively. The sensitivity and specificity of recalling that the child was given a malaria diagnosis, irrespective of whether a laboratory test was actually done, were 76.8% and 75.9%, respectively. The sensitivity and specificity for recalling that an ACT was given were 81.0% and 91.5%, respectively. Conclusions Based on these findings, results from household surveys should continue to be used for ascertaining the coverage of children with a fever in the past 2 wk that received an ACT. However, as recall of a malaria diagnosis remains suboptimal, its use in defining malaria treatment coverage is not recommended. Please see later in the article for the Editors' Summary
Competing Ordered Phases in URu2Si2: Hydrostatic Pressure and Re-substitution
J. R. Jeffries,N. P. Butch,B. T. Yukich,M. B. Maple
Physics , 2007, DOI: 10.1103/PhysRevLett.99.217207
Abstract: A persistent kink in the pressure dependence of the \hidden order" (HO) transition temperature of URu2-xRexSi2 is observed at a critical pressure Pc=15 kbar for 0 < x < 0.08. In URu2Si2, the kink at Pc is accompanied by the destruction of superconductivity; a change in the magnitude of a spin excitation gap, determined from electrical resistivity measurements; and a complete gapping of a portion of the Fermi surface (FS), inferred from a change in scattering and the competition between the HO state and superconductivity for FS fraction.
Surface order scaling in stochastic geometry
J. E. Yukich
Mathematics , 2013, DOI: 10.1214/13-AAP992
Abstract: Let $\mathcal{P}_{\lambda}:=\mathcal{P}_{\lambda\kappa}$ denote a Poisson point process of intensity $\lambda\kappa$ on $[0,1]^d,d\geq2$, with $\kappa$ a bounded density on $[0,1]^d$ and $\lambda\in(0,\infty)$. Given a closed subset $\mathcal{M}\subset[0,1]^d$ of Hausdorff dimension $(d-1)$, we consider general statistics $\sum_{x\in\mathcal{P}_{\lambda}}\xi(x,\mathcal{P} _{\lambda},\mathcal{M})$, where the score function $\xi$ vanishes unless the input $x$ is close to $\mathcal{M}$ and where $\xi$ satisfies a weak spatial dependency condition. We give a rate of normal convergence for the rescaled statistics $\sum_{x\in\mathcal{ P}_{\lambda}}\xi(\lambda^{1/d}x,\lambda^{1/d}\mathcal{P}_{\lambda},\lambda ^{1/d}\mathcal{M})$ as $\lambda\to\infty$. When $\mathcal{M}$ is of class $C^2$, we obtain weak laws of large numbers and variance asymptotics for these statistics, showing that growth is surface order, that is, of order $\mathrm{Vol}(\lambda^{1/d}\mathcal{M})$. We use the general results to deduce variance asymptotics and central limit theorems for statistics arising in stochastic geometry, including Poisson-Voronoi volume and surface area estimators, answering questions in Heveling and Reitzner [Ann. Appl. Probab. 19 (2009) 719-736] and Reitzner, Spodarev and Zaporozhets [Adv. in Appl. Probab. 44 (2012) 938-953]. The general results also yield the limit theory for the number of maximal points in a sample.
A Solution of Kepler’s Equation  [PDF]
John N. Tokis
International Journal of Astronomy and Astrophysics (IJAA) , 2014, DOI: 10.4236/ijaa.2014.44062
Abstract: The present study deals with a traditional physical problem: the solution of the Kepler’s equation for all conics (ellipse, hyperbola or parabola). Solution of the universal Kepler’s equation in closed form is obtained with the help of the two-dimensional Laplace technique, expressing the universal functions as a function of the universal anomaly and the time. Combining these new expressions of the universal functions and their identities, we establish one biquadratic equation for universal anomaly (χ) for all conics; solving this new equation, we have a new exact solution of the present problem for the universal anomaly as a function of the time. The verifying of the universal Kepler’s equation and the traditional forms of Kepler’s equation from this new solution are discussed. The plots of the elliptic, hyperbolic or parabolic Keplerian orbits are also given, using this new solution.
Stabilization and limit theorems for geometric functionals of Gibbs point processes
T. Schreiber,J. E. Yukich
Mathematics , 2008,
Abstract: Given a Gibbs point process $\P^{\Psi}$ on $\R^d$ having a weak enough potential $\Psi$, we consider the random measures $\mu_\la := \sum_{x \in \P^{\Psi} \cap Q_\la} \xi(x, \P^{\Psi} \cap Q_\la) \delta_{x/\la^{1/d}}$, where $Q_{\la} := [-\la^{1/d}/2,\la^{1/d}/2]^d$ is the volume $\la$ cube and where $\xi(\cdot,\cdot)$ is a translation invariant stabilizing functional. Subject to $\Psi$ satisfying a localization property and translation invariance, we establish weak laws of large numbers for $\la^{-1} \mu_\la(f)$, $f$ a bounded test function on $\R^d$, and weak convergence of $\la^{-1/2} \mu_\la(f),$ suitably centered, to a Gaussian field acting on bounded test functions. The result yields limit laws for geometric functionals on Gibbs point processes including the Strauss and area interaction point processes as well as more general point processes defined by the Widom-Rowlinson and hard-core model. We provide applications to random sequential packing on Gibbsian input, to functionals of Euclidean graphs, networks, and percolation models on Gibbsian input, and to quantization via Gibbsian input.
Gaussian fields and random packing
Yu. Baryshnikov,J. E. Yukich
Mathematics , 2002,
Abstract: Consider sequential packing of unit balls in a large cube, as in the Renyi car-parking model, but in any dimension and with Poisson input. We show after suitable rescaling that the spatial distribution of packed balls tends to that of a Gaussian field in the thermodynamic limit. We prove analogous results for related applied models, including ballistic deposition and spatial birth-growth models.
Gaussian limits for random measures in geometric probability
Yu. Baryshnikov,J. E. Yukich
Mathematics , 2005, DOI: 10.1214/105051604000000594
Abstract: We establish Gaussian limits for general measures induced by binomial and Poisson point processes in d-dimensional space. The limiting Gaussian field has a covariance functional which depends on the density of the point process. The general results are used to deduce central limit theorems for measures induced by random graphs (nearest neighbor, Voronoi and sphere of influence graph), random sequential packing models (ballistic deposition and spatial birth-growth models) and statistics of germ-grain models.
Singularity points for first passage percolation
J. E. Yukich,Yu Zhang
Mathematics , 2005, DOI: 10.1214/009117905000000819
Abstract: Let $0
Variance asymptotics and central limit theorems for generalized growth processes with applications to convex hulls and maximal points
T. Schreiber,J. E. Yukich
Mathematics , 2007, DOI: 10.1214/009117907000000259
Abstract: We show that the random point measures induced by vertices in the convex hull of a Poisson sample on the unit ball, when properly scaled and centered, converge to those of a mean zero Gaussian field. We establish limiting variance and covariance asymptotics in terms of the density of the Poisson sample. Similar results hold for the point measures induced by the maximal points in a Poisson sample. The approach involves introducing a generalized spatial birth growth process allowing for cell overlap.
Page 1 /228157
Display every page Item

Copyright © 2008-2017 Open Access Library. All rights reserved.